My doctor did not tell me about the drug first--now been 6 months of hell. I am worse off than when I first went to the doctor. It is not helping my RA as the doctor said. Plus my doctor never charged insurance co. for it - mighty suspicious. Pain over entire body and chest pains and lung infection because I'm on methotrexate/prednisone for RA. Doctor refuses to talk to me now about it.
Hi. Sorry to hear of your pain.(I did read that your reaction is listed as a possible side effect for that med.) That's frustrating that your Dr won't acknowledge your obvious reaction to the RX. I had a similar situation to a statin that my PCP recommended. I felt like I had the flu, aching all over after only a few days of starting the RX. Both my Dr & pharmacist recommended Coenzyme Q-10 to off set these symptoms & flush it out of my system. Don't know if it would help but it maybe worth trying. It's a OTC supplement that probably couldn't hurt. I would suggest doing a little online research too.Maybe consider changing Drs too if this is how yours is handling the situation. Good luck & be well! ~Wendy
I received one shot. My understanding is that there is no way to clean it from your system. Everything that I have read seems to indicate that someone with RA should not have this shot. I am not a medical professional but it stands to reason that if the drug can create an immunity imbalance and you already have RA which does something similar then you should not compound the problem. The fact that you were not charged for the drug could indicate that it was a sample? According to my doctor's nurse, these drugs must be kept under certain conditions and administered within a prescribed time frame. Could you consult another doctor about the problem?
Prolia has a half life of 26 days; however, it does linger in our bodies for as long as 11 months. It doesn't look like Amgen studied people after 11 months. Read what Amgen, the makers of Prolia writes. For some strange reason Doctors love Prolia and don't care about the side effects. They apparently believe it to be worth the pain and suffering which in my belief set is WRONG. Not much they can do about Prolia. Just keep going to the hospital and report everything to the FDA if you are in the USA. It is the only way they know what Prolia is doing to us. I too am suffering and will never have another injection. Prolia was invented for osteoporosis, not RA.
My 98 yr old grandma was given this shot 3 years ago. She is currently sitting in a home because she again can not walk due to her bones hurting and has pain in her jaw. These were some of the side effects she had months after getting the 1 and only injection. Which landed her in the hospital with a hip infection 3 yrs ago.
This garbage has affected her for 3 yrs from 1 injection.
Just thank your lucky stars that you have had only one injection. It will take a little while to flush it out of your body. You will be fine in a little while. Be optimistic and positive, the best remedy.
Change doctors, that is the first thing I would do. You must be strong enough to face these kind of medicos and say NO, I am NOT taking Prolia.
I did, thank God. I changed lots of things in my Life, I.e. Diet, exercise and being positive. I feel great.
I suggest that you do not return to that M.D. He/she should have been aware of the drug interaction with the Methotrexate. The doctors seem blindsided about the side effects and only looking at the positive results of the increase in bone density. I have been on Prolia for one month now and have had no side effects. I am on no other medications to have any drug interactions. Wishing you the best...
Over the last 3 years I have taken 5 Prolia shots. I did skip one 6 months shot due to hair loss. Other than that I have had no problems with it. My last bone density was so much better! I went from Osteoporosis back to Osteopenia in my back and hip both. I am happy with the drug thus far but it def has caused hair loss. I just took my 5th shot today. If the hair loss starts again I will not take another shot.
Unfortunately, I too fell for the doctor's hype about how important it was to receive the injection. I should have realized if the oral meds were making me sick, why would this be any better? I had one injection in Nov. 2013 and then one in 2017. I have been slobbering and drooling for 5 years now and and have developed a problem with hypoglycemia. I have read that Prolia is sometimes given to diabetics to lower their blood sugar! No doctor ever mentioned these side effects to me. Prolia does seem to be the sweetheart of doctors. I wonder how much of a kickback they get for each injection. I honestly believe this is a "bad" drug and I also wish I knew how to expedite it from my system. We can only hope there will be a class action lawsuit.
I want to know the answer too! I Developed osteoporosis following chemo for breast cancer. I was emotionally tearful when I got the Dx. Then told this was a good choice... but when I had to sign an acknowledgment for before taking it, my gut tried to warn me, but I tearfully took it anyway and then went and looked it up myself. It made me sick to think I had just blocked a very important biological function in my body. If I understand what I’m reading... studies show increased risk of fracture after stopping Prolia for up to 18 mo. I’m doing everything I can to offset those dangers with fitness for posture and balance everyday. I teach seniors SAIL and Yoga stretch. I eat mostly organic very minimal sugar and starches. I eat bone broth every day with mushrooms,greens, seeds and berries. I’ve just added sweet potatoes and summer squashed. I favor nutritionally toward beef and lamb.
I supplement with calcium/D3/K2, probiotics, melatonin, Chaga tea,nutritional yeast unfortified,betaine HCI, whole food multivitamin. I brush my teeth and pull with a mixture of coconut oil-4 drops oil of oregano-baking soda( I make it into a paste) this really helped me clear up a resistant thrush following my last surgery... that and buttermilk. I wear a sleep mask and can now sleep 6 hours straight.
I can feel myself getting stronger but I can’t seem to beat the absolute draining fatigue. Sometimes I stand up and pass right out. Sometimes I just get light headed for a few minutes even when I drink water without fluoride all day. If I don’t do stretches my muscles tighten up especially at the base of my neck causing migraines. I do notice tenderness in my hips and my hands now hurt too. My lips were swollen 2x there size and I had itchy tiny fluid bumps right around the outside of them. That has subsided but now I battle scaling lips that peel or flake. All these symptoms could fit in the Prolia reaction list.
Stopping a body from the vitally natural process between osteoblasts and osteoclasts is insane to me! I know cancer wants to go into the bone after breast cancer and blocking this process may up the success of protecting the bones from cancer... I just hope this stuff clears and that I’m doing enough to get my vitality back.
Best wishes to you all... may we find our answers!
my mother in law was taking prolia she was concerned it was harming her we have discovered that she was researching this drug. she died on Friday of sudden cardiac arrest we are convinced it is a direct result of the use of this drug.
I’m begging you please if you know what to do please contact me. Prolia has ruined my moms health just like the symptoms Branwen described. Please any help or info to help her let me know she is suffering every day it’s heartbreaking.
- Prolia Information for Consumers
- Prolia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prolia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.